Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 13, 2017, 12:06 AM PDT for Gilliam County, Sherman County, Wasco County, Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2017, 12:06 AM PDT (07:06 UTC)
- Expired
- Jun 13, 2017, 9:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 7.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS76 KPDT 130706 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1206 AM PDT Tue Jun 13 2017 ...Very windy conditions will continue across the Blue Mountain Foothills of Oregon and the Kittitas valley through Tuesday. WAZ026-131515- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/ /O.NEW.KPDT.WI.Y.0020.170613T0706Z-170614T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 1206 AM PDT Tue Jun 13 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 9 PM PDT this evening. * WINDS...West to northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Strongest winds will be Tuesday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts to around 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ041-044-508-510-WAZ024-521-130815- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Simcoe Highlands- 1206 AM PDT Tue Jun 13 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the Columbia River Gorge...Foothills of the Southern Blue Mountains of Oregon...North Central Oregon...and Simcoe Highlands. $$ ORZ507-131100- /O.CON.KPDT.WI.Y.0019.000000T0000Z-170613T1100Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 1206 AM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts to around 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
581 WWUS76 KPDT 131050 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 350 AM PDT Tue Jun 13 2017 ...Very windy conditions for the Kittitas Valley and Columbia River Gorge today... .Strong winds will continue across the Kittitas valley today. Winds will increase in the eastern Columbia River Gorge late this morning. ORZ507-131200- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-170613T1100Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 350 AM PDT Tue Jun 13 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... Winds have decreased in the Northern Foothills of the Blue Mountains. $$ ORZ041-WAZ024-131900- /O.EXB.KPDT.WI.Y.0020.170613T1800Z-170614T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 350 AM PDT Tue Jun 13 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 11 AM this morning to 9 PM PDT this evening. * WINDS...West 25 to 40 mph with gusts up to 55 mph. * TIMING...Strongest winds will be Tuesday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts to around 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-131900- /O.CON.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 350 AM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West to northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Strongest winds will be Tuesday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts to around 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
160 WWUS76 KPDT 131629 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 929 AM PDT Tue Jun 13 2017 ...Very windy conditions for the Kittitas Valley and Columbia River Gorge through this evening... WAZ026-140400- /O.CON.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 929 AM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Until 9 PM this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts up to 55 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ041-WAZ024-140400- /O.CON.KPDT.WI.Y.0020.170613T1800Z-170614T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 929 AM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Until 9 PM this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts up to 55 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
570 WWUS76 KPDT 132122 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 222 PM PDT Tue Jun 13 2017 ...Very windy conditions for the Kittitas Valley and Columbia River Gorge through this evening... ORZ041-WAZ024-132230- /O.CAN.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- 222 PM PDT Tue Jun 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. West winds of 20 to 30 mph will prevail through this evening. $$ WAZ026-140400- /O.CON.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 222 PM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Until 9 PM this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts up to 55 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
539 WWUS76 KPDT 132123 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Pendleton OR 223 PM PDT Tue Jun 13 2017 ...Very windy conditions for the Kittitas Valley through this evening... ORZ041-WAZ024-132230- /O.CAN.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- 223 PM PDT Tue Jun 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. West winds of 20 to 30 mph will prevail through this evening. $$ WAZ026-140400- /O.CON.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 223 PM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Until 9 PM this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 30 mph and gusts up to 55 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
713 WWUS76 KPDT 140346 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 846 PM PDT Tue Jun 13 2017 ...Winds will slowly decrease overnight... WAZ026-140500- /O.EXP.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 846 PM PDT Tue Jun 13 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The very strong winds that prompted the advisory have decreased with the wind advisory allowed to expire. West winds of 15 to 25 mph with gusts to near 35 mph will continue through midnight and then lessen by early morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 12, 10:28 PM PDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 12, 10:28 PM PDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1028 PM PDT Mon Jun 12 2017
updated the aviation discussion
.UPDATE...Very windy conditions continue across the region with
several wind advisories remaining in place. Gusts have been
nearing 50 mph especially in the kittitas valley and the windy
conditions will persist for several more hours. Meanwhile a low
pressure system east of the region was pushing moisture back into
portions of our eastern zones and the clouds along with some
showers will linger overnight. Other than some minor changes to
temps the present short term forecast appears on track.
.AVIATION...vfr conditions will persist across all taf sites for the
next 24 hours. However pressure gradients will remain tight and
create breezy to windy westerly winds. Wind gusts nearing 40 kts is
possible especially at taf sites kdpt...kdls until 08z. Elsewhere
winds gusts over 25 kts is possible and this will continue into
Tuesday.
&&
.PREV DISCUSSION... /issued 216 PM PDT Mon Jun 12 2017/
SHORT TERM...Today through Thursday...Wind advisory remains in effect.
Windy to very windy conditions to prevail across mainly the
northern 2/3 of the area through early Tuesday. Pressure gradient
between PDX and GEG has increased from 9 mb at 0700 to 12.6 mb at
1300. 12z NAM has the pressure difference peaking at 15 mb around
8 pm and then decreasing to below 12 mb by 5 am. Upper low over
southern ID will continue moving NE and move far enough away from
our area to decrease pressure gradient and winds below advisory
criteria by this evening along the east slopes and early Tuesday
in the Columbia Basin. Models agree on a drier westerly flow aloft
for Tuesday and Wednesday. A shortwave trof in the westerly flow
will bring a chance for light showers on Thursday. Temperatures to
remain below normal on Tuesday and warm to near normal for
Wednesday and Thursday.
LONG TERM...Thursday night through Monday...The extended period
will begin with a moist northwest flow pattern and a weak upper
level disturbance moving through the area. This will keep chances of
showers for most of the CWA Thursday night, before shifting mainly
into the mountains by Friday. Temperatures on Friday will be near
the seasonal average, with highs in the mid-70s to lower 80s in the
valleys/basins and 60s to lower 70s in the mountains. The northwest
flow pattern continues over the area on Saturday and Sunday, but
atmospheric moisture decreases. Heights also begin to rise,
especially by Sunday as a low amplitude upper ridge presses into the
Pacific Northwest. This should allow for mainly dry weather this
weekend, with partly cloudy skies and gradually warming
temperatures. Look for highs in the upper 70s and 80s for the lower
elevations, with 70s in the mountains. The latest model guidance
continues to indicate steady or rising 500mb heights for our CWA
next Monday, as an upper level ridge centers over the four corners
region. This will keep our weather dry, with above normal
temperatures looking likely. At this time, Monday's forecast highs
are in the upper 80s to lower 90s in the valleys/basins with 70s to
lower 80s in the mountains. No significant winds are expected
through the extended period at this time. 77
&&
FIRE WEATHER...Very windy conditions will continue to develop this
afternoon across the Columbia Gorge/Basin as well as the Blue
Mountain Foothills. As RH's bottom out in the 20-30% range late this
aftn, will continue the Red Flag Warnings for zones 641 and 675
through early this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 47 67 45 72 / 0 0 0 0
ALW 52 71 49 74 / 10 0 0 0
PSC 52 76 49 77 / 0 0 0 0
YKM 47 74 45 76 / 0 0 0 0
HRI 51 72 47 76 / 0 0 0 0
ELN 49 67 46 71 / 0 0 0 10
RDM 36 66 35 74 / 10 0 0 0
LGD 46 65 41 71 / 10 0 0 0
GCD 43 66 39 72 / 10 0 0 0
DLS 53 69 50 76 / 10 10 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 4 AM PDT Tuesday for ORZ507.
Wind Advisory until midnight PDT tonight for ORZ041-044-508-510.
WA...Wind Advisory until midnight PDT tonight for WAZ024-026-521.
&&
97/97Nearby
Wind Advisories in Oregon, 2017Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.